MAUDE Adverse Event Report: GYRUS ACMI, INC. DEPLOYMENT CATHETER AND LOADER, 2.6; SPIRATION VALVE SYSTEM CATHETER AND LOADER

GYRUS ACMI, INC. DEPLOYMENT CATHETER AND LOADER, 2.6; SPIRATION VALVE SYSTEM CATHETER AND LOADER
Model Number HUS-C26N
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event currently under investigation.Device not returned to manufacturer.
 
Event or Problem Description
A patient underwent spiration valve placement for the treatment of air leak on (b)(6) 2023.During the procedure, the physician noted that the loaded valve (hus-v6) was popping our or not fully inserted in the deployment catheter (hus-c26n).The valve was removed from the deployment catheter.As a new valve (hus-v9) was being loaded, the valve loader was dropped and damaged (i.E., it was broken and could no longer be used).A second valve deployment catheter and loader was not available at the time, resulting in a delay of the procedure.The patient was moved from the or to the icu for a period of time until a new valve deployment catheter and loader was acquired.The valve placement procedure was attempted again the same day ((b)(6) 2023).The physician tried to implant two different sized valves (hus-v6 and hus-v9) but was unsuccessful because the therapeutic bronchoscope being used could not articulate the intended anatomy.The next day ((b)(6) 2023 ) the valve placement procedure was initiated for a third time using a new valve deployment catheter and loader.In addition, a different bronchoscope was used for this procedure.Valve placement was completed successfully and the patient was noted to be "safe" by the physician the following day.
 
Additional Manufacturer Narrative
This follow-up report provides a correction of the manufacturer final investigation results.Attempts to contact the healthcare facility were made; however, no additional information related to the device availability for return to the manufacturer for investigation was obtained.The device was not returned for evaluation; therefore, the root cause of the report of the loaded valve (hus-v6) popping out or not fully inserted in the deployment catheter (hus-c26n) could not be confirmed.Review of the product labeling was performed, and it was confirmed the instructions require the user to insert the catheter into the loader until an audible "click" is heard and cautions against forcing the catheter through a bend as it may force the valve to unintentionally deploy.
 
Additional Manufacturer Narrative
Gyrus made attempts to obtain additional information; however, no additional information related to device availability was obtained.Device was not returned for evaluation; therefore, the root cause of the report of the loaded valve (hus-v6) popping out or not fully inserted in the deployment catheter (hus-c26n) could not be confirmed.The investigation included a review of the product labeling.The instructions for use were reviewed and it was confirmed the instructions require the user to insert the catheter into the loader until an audible "click" is heard and cautions against forcing the catheter through a bend as it may force the valve to unintentionally deploy.Deployment catheter with valve popping out/not fully inserted could not be confirmed.The unexpected deployment.Ot returned.Be from not following the instructions as per ifu pi-05946.Which requires the user to insert the catheter into the loader until an audible "click" is heard." additionally, it is cautioned against forcing the catheter through a bend as it may force the valve to unintentionally deploy.

Brand Name
DEPLOYMENT CATHETER AND LOADER, 2.6
Common Device Name
SPIRATION VALVE SYSTEM CATHETER AND LOADER
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17195823
Report Number3004450998-2023-00041
Device Sequence Number20672634
Product Code OAZ
UDI-Device Identifier00896506002187
UDI-Public00896506002187
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H060002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUS-C26N
Device Lot NumberWS346663
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer07/24/2023
08/08/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date08/04/2023
08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale